Dirichlet Forms on Infinite Dimensional State Space and Applications

  • Michael Röckner
Part of the Progress in Probability book series (PRPR, volume 31)


The purpose of these lectures is to present some new developments in the theory of Dirichlet forms on infinite dimensional state space E. They are essentially based on joint work with Sergio Albeverio (cf. [AR 88a, b, 89a,b, 90] and also [AKR 88]) done during the last two to three years extending earlier fundamental work in [AH-K 75, 77a,b]. Section 5 is based on a very recent joint paper with Zhang Tu-Sheng (cf. [RZ 90]).


Covariance Radon Hunt Lution 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [ABR 89]
    Albeverio S., Brasche, J., Röckner, M., Dirichlet forms and generalized Schrödinger operators. In: Schrödinger Operators; eds. H. Holden, A. Jensen, Lecture Notes in Physics 345, Springer, 1989, pp. 1–42.Google Scholar
  2. [AH-K 75]
    Albeverio, S., Hoegh-Krohn, R., Quasi-invariant measures, symmetric diffusion processes and quantum fields. In: Les Méthodes Mathématiques de la Théorie Quantique des Champs, Colloques Internationaux du C.R.N.S., No. 248, Marseille, June 23–27, 1975, C.N.R.S., 1976.Google Scholar
  3. [AH-K 77a]
    Albeverio, S., Hoegh-Krohn, R., Dirichlet forms and diffusion processes on rigged Hilbert spaces, Z. Wahrscheinlichkeitstheorie verw. Gebiete, 40 (1977), 1–57.MathSciNetMATHCrossRefGoogle Scholar
  4. [AH-K 77b]
    Albeverio, S., Hoegh-Krohn, R., Hunt processes and analytic potential theory on rigged Hilbert spaces, Ann. Inst. Henri Poincaré Sect. B, 13 (1977), 269–291.MathSciNetMATHGoogle Scholar
  5. [AH-KS 77]
    Albeverio, S., Hoegh-Krohn, R., Streit, L., Energy forms, Hamiltonians and distorted Brownian paths, J. Math. Phys. 18 (1977), 907–917.MathSciNetMATHCrossRefGoogle Scholar
  6. [AKR 88]
    Albeverio, S., Kusuoka, S., Röckner, M., On partial integration in infinite dimensional space and applications to Dirichlet forms, Preprint, 1988. J. London Math. Soc. 42 (1990), 122–136.CrossRefGoogle Scholar
  7. [AR 88a]
    Albeverio, S., Röckner, M., New developments in theory and applications of Dirichlet forms. In: Stochastic Processes, Physics and Geometry, 27–76, Ascona/Locarno, Switzerland, July 4–9, 1988. Eds.: S. Albeverio et al, Singapore World Scientific, 1990.Google Scholar
  8. [AR 88b]
    Albeverio, S., Röckner, M., On the maximality problem for classical Dinchlet forms on topological vector spaces, Proc. Conference Bad-Honnef, June 1988, eds. N. Christopeit, K. Helmes, M. Kohlmann, Lecture Notes Inform. Control, 126, Springer, 1989, pp. 14–31.Google Scholar
  9. [AR 89a]
    Albeverio, S., Röckner, M., Classical Dirichlet forms on topological vector spaces—construction of an associated diffusion process, Prob. Th. Rel. Fields, 83, (1989), 405–434.MATHCrossRefGoogle Scholar
  10. [AR 89b]
    Albeverio, S., Röckner, M., Stochastic differential equations in infinite dimensions: solutions via Dirichlet forms, Preprint, Edinburgh, 1989. Prob. Th. Rel. Fields, 89 (1991), 347–386.CrossRefGoogle Scholar
  11. [AR 90]
    Albeverio, S., Röckner, M., Classical Dirichlet forms on topological vector spaces—closability and a Cameron-Martin formula, J. Funct. Anal. 88 (1990), 395–436.MathSciNetMATHCrossRefGoogle Scholar
  12. [BCM 88]
    Borkar, B.S., Chari, R.T., Mitter, S.K., Stochastic quantization of field theory infinite and infinite volume, J. Funct. Anal. 81, (1988), 184–206.MathSciNetMATHCrossRefGoogle Scholar
  13. [BH 86]
    Bouleau, N., Hirsch, F., Formes de Dirichlet générales et densité des variables aléatoires réelles sur l’espace de Wiener, J. Funct. Anal. 69 (1986), 229–259.MathSciNetMATHCrossRefGoogle Scholar
  14. [Dy 65]
    Dynkin, E.B., Markov Processes, Vols. I and II, Berlin-Heidelberg-New York: Springer, 1965.MATHGoogle Scholar
  15. [Dy 72]
    Dynkin, E.B., Integral representation of excessive measures and excessive functions, Uspehi Mat. Nauk 27, Vol. 1, (1972), 43–90. English translation: Russian Math. Surveys 27, Vol. 1, (1972), 43–84.MathSciNetGoogle Scholar
  16. [ES 84]
    Engelbert, H.J., Schmidt, W., On one-dimensional stochastic differential equations with generalized drift, Lectures Notes in Control and Information Sciences 69, Berlin: Springer, 1984, pp. 143–155.MATHGoogle Scholar
  17. [F 80]
    Fukushima, M., Dirichlet Forms and Markov Processes, Amsterdam-Oxford-New York: North Holland, 1980.MATHGoogle Scholar
  18. [F 81]
    Fukushima, M., On a stochastic calculus related to Dirichlet forms and distorted Brownian motion, Physical Reports, 77 (1981), 255–262.MathSciNetCrossRefGoogle Scholar
  19. [F 82]
    Fukushima, M., On absolute continuity of multidimensional sym-metrizable diffusions. In: Lecture Notes in Math. 923, Berlin-Heidelberg-New York: Springer, 1982, pp. 146–176.Google Scholar
  20. [F 84]
    Fukushima, M., Energy forms and diffusion process. In: Mathematics and Physics, Lectures on Recent Results, Ed. Streit, L., Singapore: World Scientific Publishing Co., 1984.Google Scholar
  21. [G 69]
    Gamelin, T.W., Uniform Algebras, Englewood Cliffs: Prentice Hall, 1969.MATHGoogle Scholar
  22. [GlJ 86]
    Glimm, J., Jaffe, A., Quantum Physics: A Functional Integral Point of View, New York-Heidelberg-Berlin: Springer, 1986.Google Scholar
  23. [Gr 65]
    Gross, L., Abstract Wiener Spaces, Proc. 5th Berkeley Symp. Math. Stat. Prob. 2, (1965), 31–42.Google Scholar
  24. [H 75]
    Hamza, M.M., Détermination des forms de Dirichlet sur ∝ n. Thèse Seme Cycle, Orsay, 1975.Google Scholar
  25. [I 84]
    Ito, K., Infinite dimensional Ornstein-Uhlenbeck processes. In: Stochastic Analysis, Ed. K. Ito, Amsterdam-Oxford-New York: North Holland, 1984, pp. 197–224.Google Scholar
  26. [J-LM 85]
    Jona-Lasinio, P., Mitter, P.K., On the stochastic quantization of field theory, Comm. Math. Phys. 101 (1985), 409–436.MathSciNetMATHCrossRefGoogle Scholar
  27. [Kr 79]
    Kreé, P., Calcul d’integrales et de dérivées en dimension infinie, J. Funct. Anal. 31 (1979), 150–186.MathSciNetMATHCrossRefGoogle Scholar
  28. [Ku 75]
    Kuo, H., Gaussian measures in Banach spaces, Lecture Notes in Math. 463, Berlin-Heidelberg-New York: Springer, 1975, pp. 1–224.MATHCrossRefGoogle Scholar
  29. [K 82]
    Kusuoka, S., Dirichlet forms and diffusion processes on Banach spaces, J. Fac. Sci. Univ. Tokyo Sect. IA 29 (1982), 79–85.MathSciNetMATHGoogle Scholar
  30. [LM 72]
    Lions, J.L., Magenes, E., Non-Homogeneous Boundary Value Problems and Applications, Grundlehren Math. Wiss., Berlin: Springer, 1972.Google Scholar
  31. [LR 90]
    Lyons, T., Röckner, M., A note on tightness of capacities associated with Dirichlet forms, preprint Edinburgh, 1990. Bull London Math. Soc. 24 (1992), 181–184.CrossRefGoogle Scholar
  32. [M 78]
    Malliavin, P., Stochastic calculus of variation and hypoelliptic operators, Proc. of the International Symposium on Stochastic Differential Equations, Kyoto 1976 Tokyo 1978.Google Scholar
  33. [Mi 73]
    Mizohata, S., The Theory of Partial Differential Equations, London: Cambridge University Press, 1973.MATHGoogle Scholar
  34. [Pa 67]
    Parthasarathy, K.R., Probability Measures on Metric Spaces, New York-London: Academic Press, 1967.MATHGoogle Scholar
  35. [Pe 88]
    Pedersen, G.K., Analysis Now, New York-Heidelberg-London-Paris-Tokyo: Springer, 1988.Google Scholar
  36. [PR 89]
    Potthoff, J., Röckner, M., On the contraction property of infinite dimensional Dirichlet forms, Preprint, Edinburgh 1989. J. Funct. Anal. 92 (1990), 155–165.CrossRefGoogle Scholar
  37. [RS 78]
    Reed, M., Simon, B., Methods of Modern Mathematical Physics IV. Analysis of Operators, New York-San Francisco-London: Academic Press, 1978.MATHGoogle Scholar
  38. [R 86]
    Röckner, M., Specifications and Martin boundaries for P (Φ)2-ran-dom fields, Comm. Math. Phys. 106 (1986), 105–135.MathSciNetMATHCrossRefGoogle Scholar
  39. [RZ 90]
    Röckner, M., Zhang, T., On uniqueness of generalized Schrödinger operators and applications, Preprint Edinburgh (1990). J. Funct. Anal. 105 (1992), 187–231.CrossRefGoogle Scholar
  40. [RuSp 83]
    Rullkötter, K., Spönemann, U., Dirichletformen und Diffusionsprozesse, Diplomarbeit, Bielefeld, 1983.Google Scholar
  41. [Sch 89]
    Schmuland, B., An alternative compactification for classical Dirichlet forms on topological vector spaces, Preprint 1989. Stochastics 33 (1990), 75–90.MathSciNetGoogle Scholar
  42. [Schw 73]
    Schwartz, L., Radon Measures on Arbitrary Topological Spaces and Cylindrical Measures, London: Oxford University Press, 1973.MATHGoogle Scholar
  43. [Sh 90]
    Shigekawa, I., Sobolev spaces over the Wiener space based on an Ornstein-Uhlenbeck operator, Preprint 1990.Google Scholar
  44. [Si 74]
    Silverstein, M.L., Symmetric Markov Processes, Lecture Notes in Math. 426, Berlin-Heidelberg-New York: Springer, 1974.MATHGoogle Scholar
  45. [S 74]
    Simon, B., The P(Φ) 2 Euclidean (Quantum) Field Theory, Princeton University Press, 1974.Google Scholar
  46. [Sp]
    Spönemann, U., Ph.D. Thesis, Bielefeld. Publication in preparation.Google Scholar
  47. [Su 85a]
    Sugita, H., Sobolev spaces of Wiener functionals and Malliavin’s calculus, J. Math. Kyoto Univ. 25 (1985), 31–48.MathSciNetMATHGoogle Scholar
  48. [Su 85b]
    Sugita, H., On a characterization of the Sobolev spaces over an abstract Wiener space, J. Math. Kyoto Univ. 25 (1985), 717–725.MathSciNetMATHGoogle Scholar
  49. [T 85]
    Takeda, M., On the uniqueness of Markovian self-adjoint extension of diffusion operators on infinite dimensional space, Osaka J. Math. 22 (1985), 733–742.MathSciNetMATHGoogle Scholar
  50. [T 87]
    Takeda, M., On the uniqueness of the Markovian self-adjoint extension, Lecture Notes in Math. 1250 (Stochastic Processes — Mathematics and Physics), 1985, pp. 319–325.Google Scholar
  51. [T 90]
    Takeda, M., The maximum Markovian self-adjoint extensions of generalized Schrödinger operators, Preprint (1990). J. Math. Soc. Japan 44 (1992), 113–130.MathSciNetCrossRefGoogle Scholar
  52. [W 84]
    Watanabe, S., Lectures on Stochastic Differential Equations and Malliavin Calculus, Berlin-Heidelberg-New York-Tokyo: Springer, 1984.MATHGoogle Scholar
  53. [Wi 85]
    Wielens, N., On the essential self-adjointness of generalized Schrödinger operators, J. Funct. Anal. 61 (1985), 98–115.MathSciNetMATHCrossRefGoogle Scholar
  54. [Y 89]
    Yan, J.A., Generalizations of Gross’ and Minlos’ theorems. In: Séminaire de Probabilités XXII, eds. J. Azema, P.A. Meyer, M. Yor. Lect. Notes in Math. 1372, Springer, 1989, pp. 395–404.Google Scholar

Copyright information

© Springer Science+Business Media New York 1992

Authors and Affiliations

  • Michael Röckner
    • 1
  1. 1.Institut für Angewandte MathematikUniversität BonnBonn 1Germany

Personalised recommendations